MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 8-0 D/A BV130-5 EP; SUTURES - NON-ABSORBABLE

ETHICON INC. PRLNE BLU 24IN 8-0 D/A BV130-5 EP; SUTURES - NON-ABSORBABLE
Catalog Number EP8732H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: was surgery delayed due to the reported event? no, was procedure successfully completed? yes, were fragments generated? no, if yes, were they removed easily without additional intervention? no, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.When was the suture broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify please provide the source or name and title of external person providing answers to follow-up.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a cabg procedure on (b)(6) 2026 and suture was used.The suture broke during the procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3 h3 investigation summary: the product was returned to eth for evaluation.Visual inspection revealed that one empty box and twenty-one unopened samples were received for analysis.Product code ep8732h.As per the sampling plan, a visual inspection was performed on thirteen samples, no defects were found on the packages.The packets were open, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issue related to breakage sutures were observed during evaluation.A functional test was performed using an instron equipment and tensile force were above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.

Brand Name
PRLNE BLU 24IN 8-0 D/A BV130-5 EP
Common Device Name
SUTURES - NON-ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24445770
Report Number2210968-2026-02012
Device Sequence Number16027386
Product Code GAW
UDI-Device Identifier10705031215948
UDI-Public(01)10705031215948(17)270731(10)SJBHSQ
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEP8732H
Device Lot NumberSJBHSQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown